Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 347, NWS Nashville, TN

June 25, 1998Bledsoe County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 1998, 3:48 PM CDT for Bledsoe County, Tennessee. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 1998, 3:48 PM CDT (20:48 UTC)
Expired
Jun 25, 1998, 4:50 PM CDT
In force
62 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Bledsoe County, TN

What was reported inside it

TimeReportWhereRemark
Jun 25, 3:50 PM CDTThunderstorm Wind 50Lees Station, TNSheriff reported numerous trees down.
Jun 25, 3:50 PM CDTThunderstorm Wind 50Southwest Portion, TNSheriff's office reported trees down near Bledsoe and Sequatchie county line.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1620 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS1 KBNA 252049 RRA
SVRBNA
TNC007-252150-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
348 PM CDT THU JUN 25 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLEDSOE COUNTY IN SOUTHEASTERN TENNESSEE

* UNTIL 450 PM CDT

* AT 344 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 4 MILES WEST OF PIKEVILLE MOVING SLOWLY
  NORTHEAST.

* SEVERE THUNDERSTORM WILL BE NEAR THE PIKEVILLE AREA FOR THE NEXT
  20 MINUTES.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 AM CDT, 13 hours 3 minutes earlier.

Area forecast discussion, Jun 25, 2:45 AM CDT, 13 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CDT THU JUN 25 1998

WHILE BOTH MDLS INITIALIZED/VERIFIED WELL AT 500MB...ETA INITIALIZED
BETTER AT 850. HWVR CONCERN ABOUT CONSISTENT PRECIP AMNTS PROJECTED BY
NGM FOUS DATA FOR 18-24 HR TIME FRAME. ATTM SEE LTL REASON FOR POP TDY
AS LWR/MID/UPR LVL RDG WL RMN IN VCNTY. AFTER 24-36 HRS...HWVR...BOTH
MDLS GRIDDED DATA DEPICT SOME COOLING IN UPR LVLS OF ATMOS ALONG WITH
SOME WEAKENING IN RDG. THRFR COULD SEE ISOLD/WDLY SCT CONVCTN FIRE FRI
ESPCIALLY IF SOME OF THE MSTR CURRENTLY WORKING NNW OVR GLFMEX GETS
PULLED INTO TN VLY. LATR CREWS WL NEED TO MONITOR PROGRESSION OF SYS IN
GLF. APPRS THAT BEST MSTR ADVCTN WL OCCUR ALONG TX GLF CST INTO SRN LA.

SINCE POPS APPR MINIMAL THRU FCST PD...BASICALLY A TEMP FCST. ONCE
AGAIN NGM MOS WAS 2-4 DEGS TOO WRM. EVENTUALLY NGM WL BE ON THE NOSE
BUT BLV THAT HIGHS THIS AFTN WL BE A DEG OR TWO COOLER THAN NGM MOS.
HEAT INDICES WL BE ARD 105 DEGS. WL LIKELY ISSUE SPS TO HIGHLIGHT HEAT
SAFETY RULES.
09
BNA 95/73/95 -01                         COOKEVILLE 95/71/95 -02
                LAWRENCEBURG 97/72/95 -01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:15 PM CDTFlash Flood WarningOHXBledsoe2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.